Alert archive / Michigan / Wind Advisories in 2005

Wind Advisory 4, NWS Grand Rapids, MI

November 13, 20058 counties in Michigan

NWS Grand Rapids, MI issued this wind advisory at Nov 13, 2005, 2:49 AM EST for 8 counties in Michigan. It took effect at Nov 13, 2005, 3:00 AM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2005, 2:49 AM EST (07:49 UTC)
In effect from
Nov 13, 2005, 3:00 AM EST
Expired
Nov 13, 2005, 9:00 PM EST
In force
18 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Barry County, MI, Calhoun County, MI, Eaton County, MI, Ingham County, MI, Jackson County, MI, Kalamazoo County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 7.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2005-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2005-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2477 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRR 130749
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
249 AM EST SUN NOV 13 2005

...STRONG WINDS EXPECTED SUNDAY AND SUNDAY EVENING...

.AN AREA OF LOW PRESSURE LOCATED NEAR THE WESTERN EDGE OF LAKE
SUPERIOR EARLY THIS MORNING IS EXPECTED TO CONTINUE TO MOVE
NORTHEAST THROUGH SUNDAY EVENING. A COLD FRONT JUST WEST OF LOWER
MICHIGAN EARLY THIS MORNING WILL MOVE THROUGH THE STATE BY EARLY
THIS AFTERNOON. STRONG WINDS ARE EXPECTED TO DEVELOP BEHIND THIS
FRONT AS COLD AIR POURS ACROSS THE AREA THIS MORNING AND CONTINUES
THROUGH SUNDAY EVENING.

MIZ037>040-043>046-050>052-056>059-131600-
/O.UPG.KGRR.HW.A.0002.051113T1100Z-051114T0500Z/
/O.NEW.KGRR.HW.W.0002.051113T0800Z-051114T0500Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT...
MUSKEGON...GREENVILLE...ALMA...GRAND HAVEN...GRAND RAPIDS...
IONIA...ST. JOHNS
249 AM EST SUN NOV 13 2005

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WINDS WILL BECOME SOUTHWEST AND INCREASE TO BETWEEN 30 TO 40 MPH
BY LATER THIS MORNING. WINDS WILL BE GUSTY AND GUSTS UP TO
BETWEEN 60 AND 65 MPH CAN BE EXPECTED. THE HIGHEST WIND GUSTS
CAN BE EXPECTED ALONG THE LAKE MICHIGAN SHORELINE. WINDS WILL
BECOME WEST THIS AFTERNOON AND THEN WILL SIGNIFICANTLY DIMINISH
THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MIZ064>067-071>074-131600-
/O.UPG.KGRR.HW.A.0002.051113T1100Z-051114T0500Z/
/O.NEW.KGRR.WI.Y.0004.051113T0800Z-051114T0500Z/
ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...HOLLAND...HASTINGS...CHARLOTTE...
LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
249 AM EST SUN NOV 13 2005

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WINDS ARE EXPECTED TO BECOME SOUTHWEST THIS MORNING AND INCREASE
TO BETWEEN 25 TO 35 MPH BY LATE THIS MORNING. WINDS WILL BECOME
GUSTY AND GUSTS BETWEEN 50 TO 55 MPH CAN BE EXPECTED. THE HIGHEST
WIND GUSTS CAN BE EXPECTED ALONG THE LAKE MICHIGAN SHORELINE.
WINDS WILL BECOME WEST THIS AFTERNOON AND THEN WILL SIGNIFICANTLY
DIMINISH THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR WIND GUSTS OF 45
MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NJJ
3 follow-up statements
000 
WWUS73 KGRR 131652
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1152 AM EST SUN NOV 13 2005

...STRONG WINDS TO CONTINUE THIS AFTERNOON AND EARLY EVENING...

.AN AREA OF LOW PRESSURE NOW RACING NORTHEAST ACROSS LAKE SUPERIOR
AT MIDDAY WILL CONTINUE TO PULL AWAY FROM THE STATE ACCELERATING
ACROSS ONTARIO THIS AFTERNOON AND TONIGHT. THE TIGHT PRESSURE
GRADIENT WHICH IS RESPONSIBLE FOR THE STRONG WINDS WILL SLACKEN
THIS EVENING. UNTIL THAT TIME HOWEVER...THE WINDS WILL REMAIN
HIGH. WINDS IN THE WARNING AREA WILL CONTINUE IN THE 25 TO 35 MPH
RANGE SUSTAINED THIS AFTERNOON...WITH GUSTS BETWEEN 60 AND 65 MPH.
TREES HAVE BEEN REPORTED DOWN ACROSS THE WARNING AREA ALONG WITH
POWER OUTAGES. IN THE ADVISORY AREA WINDS OF 20 TO 30 MPH WITH
GUSTS TO 55 MPH ARE EXPECTED. AGAIN...THE WIND WILL DIMINISH
RATHER RAPIDLY AFTER DARK THIS EVENING.

MIZ037>040-043>046-050>052-056>059-140100-
/O.CON.KGRR.HW.W.0002.000000T0000Z-051114T0500Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT...
MUSKEGON...GREENVILLE...ALMA...GRAND HAVEN...GRAND RAPIDS...
IONIA...ST. JOHNS
1152 AM EST SUN NOV 13 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT.

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 60 TO 65 MPH CAN BE
EXPECTED THIS AFTERNOON AND EARLY EVENING. THE HIGHEST WIND GUSTS
CAN BE EXPECTED ALONG THE LAKE MICHIGAN SHORELINE. WINDS WILL
BECOME WEST TOWARDS EVENING AND THEN WILL SIGNIFICANTLY DIMINISH
AFTER DARK.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

$$

MIZ064>067-071>074-140100-
/O.CON.KGRR.WI.Y.0004.000000T0000Z-051114T0500Z/
ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...HOLLAND...HASTINGS...CHARLOTTE...
LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
1152 AM EST SUN NOV 13 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 55 MPH CAN BE
EXPECTED THIS AFTERNOON. THE WINDS WILL DIMINISH SIGNIFICANTLY
THIS EVENING. THE HIGHEST WIND GUSTS CAN BE EXPECTED ALONG THE
LAKE MICHIGAN SHORELINE. WINDS WILL BECOME WEST TOWARDS EVENING AND
THEN DIMINISH SIGNIFICANTLY AFTER DARK.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR WIND
GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

DUKE
000 
WWUS73 KGRR 132046
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
346 PM EST SUN NOV 13 2005

...STRONG WINDS TO CONTINUE THIS EVENING...

.AN AREA OF LOW PRESSURE WILL PULL AWAY FROM THE STATE TONIGHT
ACCELERATING ACROSS ONTARIO THIS EVENING. THE TIGHT PRESSURE
GRADIENT WHICH IS RESPONSIBLE FOR THE STRONG WINDS WILL SLACKEN
THIS EVENING. UNTIL THAT TIME HOWEVER...THE WINDS WILL REMAIN
HIGH. WINDS IN THE WARNING AREA WILL CONTINUE IN THE 25 TO 35 MPH
RANGE SUSTAINED THIS EVENING...WITH GUSTS BETWEEN 60 AND 65 MPH.
TREES HAVE BEEN REPORTED DOWN ACROSS THE WARNING AREA ALONG WITH
POWER OUTAGES. IN THE ADVISORY AREA WINDS OF 20 TO 30 MPH WITH
GUSTS TO 55 MPH ARE EXPECTED. AGAIN...THE WIND WILL DIMINISH
RATHER RAPIDLY AFTER DARK THIS EVENING.

MIZ037>040-043>046-050>052-056>059-140500-
/O.CON.KGRR.HW.W.0002.000000T0000Z-051114T0500Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT...
MUSKEGON...GREENVILLE...ALMA...GRAND HAVEN...GRAND RAPIDS...
IONIA...ST. JOHNS
346 PM EST SUN NOV 13 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT.

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 60 TO 65 MPH CAN BE
EXPECTED EARLY THIS EVENING. THE HIGHEST WIND GUSTS CAN BE
EXPECTED ALONG THE LAKE MICHIGAN SHORELINE. WINDS WILL BECOME WEST
LATER THIS EVENING AND THEN WILL SIGNIFICANTLY DIMINISH AFTER
DARK.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MIZ064>067-071>074-140500-
/O.CON.KGRR.WI.Y.0004.000000T0000Z-051114T0500Z/
ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...HOLLAND...HASTINGS...CHARLOTTE...
LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
346 PM EST SUN NOV 13 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 55 MPH CAN BE
EXPECTED THIS EVENING. THE WINDS WILL DIMINISH SIGNIFICANTLY
AFTER DARK. THE HIGHEST WIND GUSTS CAN BE EXPECTED ALONG THE
LAKE MICHIGAN SHORELINE. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR WIND GUSTS
OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

DUKE
000 
WWUS73 KGRR 140200
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
900 PM EST SUN NOV 13 2005


MIZ037>040-043>046-050>052-056>059-140300-
/O.CAN.KGRR.HW.W.0002.000000T0000Z-051114T0500Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT...
MUSKEGON...GREENVILLE...ALMA...GRAND HAVEN...GRAND RAPIDS...
IONIA...ST. JOHNS
900 PM EST SUN NOV 13 2005

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
HIGH WIND WARNING. 

WINDS HAVE SIGNIFICANTLY DIMINISHED THIS EVENING ACROSS THE AREA.
CURRENT WEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH CAN BE
EXPECTED TO CONTINUE TO DIMINISH TO LESS THAN 15 MPH AFTER
MIDNIGHT. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED.

$$

MIZ064>067-071>074-140300-
/O.CAN.KGRR.WI.Y.0004.000000T0000Z-051114T0500Z/
ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...HOLLAND...HASTINGS...CHARLOTTE...
LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
900 PM EST SUN NOV 13 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE SIGNIFICANTLY DIMINISHED THIS EVENING ACROSS THE AREA.
CURRENT WEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH CAN BE
EXPECTED TO CONTINUE TO DIMINISH TO LESS THAN 15 MPH AFTER
MIDNIGHT. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

NJJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Nov 12, 10:57 PM EST, 3 hours 52 minutes earlier.

Area forecast discussion, Nov 12, 10:57 PM EST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1057 PM EST SAT NOV 12 2005

.UPDATE...
LATEST RADAR IMAGERY THIS EVENING SHOWS THE LEADING EDGE OF THE BAND
OF PCPN CURRENTLY EXTENDS FROM NEAR SAGINAW BAY...THROUGH
LANSING...AND THEN JUST WEST OF JACKSON. THE STRONG 60+ KT LLJ IS
CURRENTLY MOVING OVERHEAD. THE PCPN FOR THE MOST PART HAS BEEN
RATHER LIGHT SO FAR...EXCEPT FOR THE NRN COUNTIES WHERE SOME OF THE
SHOWERS HAVE BEEN HEAVIER. THE AIR MASS AT THE SFC HAS TAKEN A WHILE
TO MOISTEN UP. SFC HUMIDITIES AT 00Z WERE AT OR BELOW 30 PCT AT
QUITE A FEW SRN LOCATIONS. PCPN WILL BE OVER THE CWFA FOR THE NEXT
FEW HOURS WITH THE STRONG WINDS ALOFT CONTINUING TO ADVECT PLENTY OF
MOISTURE ALOFT OVER THE AREA. LATER TONIGHT TOWARD 12Z...THE SYSTEM
MOVING IN WILL BE IN THE PROCESS OF OCCLUDING AND THE DRY SLOT ALOFT
WILL BE WORKING OVER THE CWFA. THIS WILL END THE PCPN EVEN THOUGH
THE SFC COLD FRONT WILL BE MOVING ACROSS THE CWFA TOMORROW MORNING.
ONLY A COUPLE LIGHTNING STRIKES HAVE BEEN OBSERVED SO FAR...MAINLY
OVER LAKE MICHIGAN. THE NEW 00Z NAM COMING IN STILL SHOWS SHOWALTER
INDICES FALLING TO AROUND OR JUST BARELY BELOW ZERO AROUND 06Z
TONIGHT...SO WILL KEEP THE CHC MENTION OF THUNDER IN FOR THE CWFA.
WINDS HAVE BEEN...AND WILL CONTINUE TO INCREASE TONIGHT. WITH THE
SETUP BEING A WARM AIR ADVECTION TYPE...THE STRONG WINDS ALOFT WILL
HAVE A HARD TIME MIXING DOWN TO THE GROUND. SOME LOCALES ALONG THE
LAKESHORE MAY APPROACH ADVISORY CRITERIA LATE...AND WE WILL MONITOR.
FOR NOW WE WILL MENTION WINDS AND WIND GUSTS UP TO...BUT NOT
EXCEEDING CRITERIA ALONG THE LAKESHORE WITH SLIGHTLY LOWER WINDS
INLAND.

CONCERNING THE HIGH WIND WATCH UP FOR THE CWFA...WE WILL BE KEEPING
THE WATCH UP FOR NOW AND MAKE A DECISION WITH THE MIDNIGHT FORECAST
PACKAGE. WE WANT TO EVALUATE THE LATEST TRENDS IN THE STORM...AND WE
WANT TO TAKE A CLOSE LOOK AT THE 00Z MODEL RUNS BEFORE HOISTING ANY
HEADLINES.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH FOR THE ENTIRE
FORECAST AREA SUNDAY THROUGH SUNDAY EVENING.

GALE WARNING TONIGHT FROM ST. JOSEPH TO MANISTEE THROUGH 6 AM SUNDAY.

STORM WARNING SUNDAY THROUGH SUNDAY EVENING FOR HOLLAND TO MANISTEE.

GALE WARNING CONTINUES THROUGH SUNDAY EVENING FOR ST. JOSEPH TO
HOLLAND.

&&

NJJ
Hazardous weather outlook, Nov 12, 11:55 AM EST, 14 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1155 AM EST SAT NOV 12 2005

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-131058-
ALLEGAN-BARRY-CALHOUN-CLARE-CLINTON-EATON-GRATIOT-INGHAM-IONIA-
ISABELLA-JACKSON-KALAMAZOO-KENT-LAKE-MASON-MECOSTA-MONTCALM-MUSKEGON-
NEWAYGO-OCEANA-OSCEOLA-OTTAWA-VAN BUREN-
GRAND HAVEN TO WHITEHALL MI-HOLLAND TO GRAND HAVEN MI-
PENTWATER TO MANISTEE MI-SOUTH HAVEN TO HOLLAND MI-
ST JOSEPH TO SOUTH HAVEN MI-WHITEHALL TO PENTWATER MI-
1155 AM EST SAT NOV 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT
A STRONG FALL LOW PRESSURE SYSTEM WILL LIFT NORTHEAST FROM NEBRASKA
TODAY AND BE CENTERED NEAR HOUGHTON IN THE UPPER PENINSULA SUNDAY
MORNING. THIS LOW WILL SWEEP A STRONG COLD FRONT ACROSS SOUTHWEST
LOWER MICHIGAN SUNDAY MORNING. GIVEN THE STRENGTH OF THE LOW...WINDY
CONDITIONS WILL DEVELOP TONIGHT LASTING INTO SUNDAY.

WAVES ON LAKE MICHIGAN WILL BUILD INTO THE 3 TO 7 FOOT RANGE IN THE
NEARSHORE WATERS TODAY AND 5 TO 10 FEET TONIGHT. SMALL CRAFT WILL
WANT TO AVOID THE LAKE AS WINDS INCREASE TO GALE FORCE LATE TONIGHT.

THUNDERSTORMS ARE EXPECTED TONIGHT...BUT THE MAJORITY OF THESE
STORMS ARE NOT EXPECTED TO BE SEVERE. IF ANY STORMS DO APPROACH
SEVERE LEVELS...WIND WILL BE THE MAIN THREAT. A FEW STORMS MAY
CONTAIN DAMAGING WINDS OF 60 MPH OR HIGHER. THUNDERSTORM MOVEMENT
WILL BE TO THE NORTHEAST AT 50 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY
STRONG WINDS OF BOTH GALE AND STORM FORCE WILL PUSH WAVE HEIGHTS
INTO THE 12 TO 18 FOOT RANGE IN THE NEARSHORE WATERS OF LAKE
MICHIGAN ON SUNDAY. SMALL CRAFT WILL AGAIN NEED TO AVOID THE LAKE ON
SUNDAY AND SUNDAY NIGHT.

WINDS MAY GUST OVER 50 MPH ON SUNDAY...STRONG ENOUGH TO BRING DOWN
TREE LIMBS AND CAUSE SCATTERED POWER OUTAGES.

LAKE EFFECT SNOW SHOWERS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY...BUT
LITTLE TO NO ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OSTUNO DUKE

In the hours before

Local storm report, Nov 13, 12:43 AM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1243 AM EST SUN NOV 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     HAIL             1 SE GRAAFSCHAP         42.75N 86.14W
11/08/2005  0.88 INCH        ALLEGAN            MI   LAW ENFORCEMENT

1025 PM     HAIL             1 W HOLLAND             42.77N 86.12W
11/08/2005  0.75 INCH        OTTAWA             MI   LAW ENFORCEMENT

0135 AM     HAIL             HUDSONVILLE             42.87N 85.86W
11/09/2005  0.75 INCH        OTTAWA             MI   EMERGENCY MNGR

0143 AM     HAIL             BURNIPS                 42.73N 85.84W
11/09/2005  0.75 INCH        ALLEGAN            MI   BROADCAST MEDIA

0145 AM     HAIL             2 SW BYRON CENTER       42.79N 85.75W
11/09/2005  0.75 INCH        KENT               MI   AMATEUR RADIO

0145 AM     HAIL             2 W BYRON CENTER        42.81N 85.76W
11/09/2005  1.00 INCH        KENT               MI   AMATEUR RADIO

&&
THUNDERSTORMS BROUGHT HEAVY RAIN AND HAIL TO SOUTHWEST LOWER MICHIGAN
DURING THE NIGHT OF NOVEMBER 8TH AND 9TH. SOME OF THE HAIL WAS LARGE
ENOUGH TO PROMPT SEVERE THUNDERSTORM WARNINGS. A SEVERE THUNDERSTORM
WATCH WAS ISSUED DURING THE EVENING BY THE STORM PREDICTION CENTER
AND THE FIRST SEVERE THUNDERSTORM WARNING WENT OUT AT 1015 PM. THIS
STORM BROUGHT PENNY TO NICKEL SIZED HAIL TO THE HOLLAND AND
GRAAFSCHAP AREA. ANOTHER THUNDERSTORM PASSED OVER THIS AREA THREE
HOURS LATER AND BROUGHT PENNY SIZED HAIL TO HUDSONVILLE AND
BURNIPS...AS WELL AS BYRON CENTER. THE STORMS FINALLY SUBSIDED AFTER
2 AM AS THE COLD FRONT PUSHED THROUGH.

THE NATIONAL WEATHER SERVICE WOULD LIKE TO THANK OUR SKYWARN SPOTTERS
AND EMERGENCY MANAGEMENT OFFICIALS AS WELL AS THE LOCAL MEDIA FOR
PROVIDING SEVERE WEATHER REPORTS TO US.

OSTUNO

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 2:49 AM ESTHigh Wind WarningGRRClare, Clinton, Gratiot, Ionia, Isabella, Kent and 9 more18 hr

Nearby

Wind Advisories in Michigan, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.